Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 421, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 24, 2019, 6:21 PM CDT for 4 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2019, 6:21 PM CDT (23:21 UTC)
- Expired
- May 24, 2019, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:18 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.5
The text
As transmitted.
164
WUUS54 KOUN 242321
SVROUN
OKC047-053-071-103-250000-
/O.NEW.KOUN.SV.W.0421.190524T2321Z-190525T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
621 PM CDT Fri May 24 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Kay County in northern Oklahoma...
Northwestern Noble County in northern Oklahoma...
Eastern Grant County in northern Oklahoma...
Northeastern Garfield County in northern Oklahoma...
* Until 700 PM CDT.
* At 620 PM CDT, a severe thunderstorm was located 5 miles south of
Nardin, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Blackwell, Tonkawa, Medford, Newkirk, Pond Creek, Billings, Lamont,
Braman, Hunter, Deer Creek, Jefferson, Chilocco, Nardin, Blackwell
Lake and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3648 9749 3660 9792 3700 9757 3700 9684
TIME...MOT...LOC 2320Z 227DEG 49KT 3673 9748
HAIL...1.00IN
WIND...70MPH
$$
SIX1 follow-up statement
819
WWUS54 KOUN 242337
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
637 PM CDT Fri May 24 2019
OKC047-053-071-103-250000-
/O.CON.KOUN.SV.W.0421.000000T0000Z-190525T0000Z/
Kay OK-Noble OK-Grant OK-Garfield OK-
637 PM CDT Fri May 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR KAY...NORTHWESTERN NOBLE...EASTERN GRANT AND NORTHEASTERN
GARFIELD COUNTIES...
At 636 PM CDT, a severe thunderstorm was located 4 miles northeast of
Nardin, moving northeast at 45 mph. Another strong to severe storm
was located over Pond Creek.
HAZARD...70 mph wind gusts and nickel to quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Blackwell, Tonkawa, Medford, Newkirk, Pond Creek, Billings, Lamont,
Braman, Hunter, Deer Creek, Jefferson, Chilocco, Nardin, Blackwell
Lake and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3648 9749 3660 9792 3700 9757 3700 9684
TIME...MOT...LOC 2336Z 242DEG 41KT 3684 9737
HAIL...1.00IN
WIND...70MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:09 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 24, 3:09 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 309 PM CDT Fri May 24 2019 .DISCUSSION... Scattered showers and thunderstorms continue to form, mainly along and north of a surface front. Part of the boundary has shifted northward this morning where instability is increasing and updrafts are more vigorous. As heating continues through the afternoon, more numerous storms will develop, especially from west central to north central Oklahoma. Although severe storms will be possible, perhaps the greater risk will be heavy rainfall and flash flooding. It is certainly possible that another 3 to 5 inches of rainfall could occur this afternoon into tonight. If this happens across north central/central Oklahoma, life- threatening flash flooding will be likely given antecedent conditions. There may be an overall decrease in convection late tonight into Saturday morning as low level winds veer and decrease some. Convective develop Saturday and Sunday should mainly be over the higher terrain to our west which will impact parts of western Oklahoma and northern Oklahoma during the evening and overnight hours. Coverage may be greater on Sunday as models suggest a more pronounced wave will approach the southern and central Plains. Unfortunately, some of the storms over the weekend will produce heavy rainfall amounts which will likely result in additional flooding. There may be a lull in storms on Monday, but another trough will approach the area Tuesday into Wednesday. Severe storms and more flooding will be a concern during this period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 81 67 83 / 60 30 40 20 Hobart OK 68 82 66 83 / 70 30 40 30 Wichita Falls TX 69 86 69 86 / 40 20 30 10 Gage OK 62 81 62 80 / 60 50 60 60 Ponca City OK 69 80 66 84 / 80 30 60 30 Durant OK 70 85 69 85 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Saturday morning for OKZ004>026-033>036. TX...Flood Watch through Saturday morning for TXZ083-084. &&
Hazardous weather outlook, May 24, 3:27 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 327 PM CDT Fri May 24 2019 OKZ004>048-050>052-TXZ083>090-251100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 327 PM CDT Fri May 24 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is a Slight Risk for severe thunderstorms this afternoon and evening. Location... The slight risk for severe thunderstorms is generally along and northwest of Interstate 44. More numerous thunderstorms are expected across western and northern Oklahoma, especially during the afternoon and evening hours. Timing... through midnight. Impacts... Up to golf ball size hail. 60 to 70 mph winds. Very low tornado risk. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations this afternoon and evening. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to saturated soils across the region and any residual flooding ongoing from rainfall earlier this week. The highest risk for flooding is across northern Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a risk for severe thunderstorms on Saturday, Sunday and Tuesday. On Saturday, the greatest risk for severe thunderstorms is across northwest Oklahoma. On Sunday, the greatest risk is across western Oklahoma and adjacent parts of north Texas. The risk for severe weather will be across much of the area on Tuesday. .Heavy Rainfall and Flooding... Flooding will be a continued risk with any additional rainfall through at least Tuesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 24, 5:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 6 WNW ELDORADO 34.51N 99.75W
05/24/2019 E60 MPH JACKSON OK STORM CHASER
&&
SCLocal storm report, May 24, 6:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 1 S HILLSDALE 36.55N 97.99W
05/24/2019 GARFIELD OK EMERGENCY MNGR
WATER OVER KEOWEE ROAD.
&&
MADLocal storm report, May 24, 6:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 3 WSW KREMLIN 36.53N 97.87W
05/24/2019 GARFIELD OK EMERGENCY MNGR
PONDING ON HIGHWAY 81.
&&
MADLocal storm report, May 24, 6:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FLASH FLOOD HILLSDALE 36.56N 97.99W
05/24/2019 GARFIELD OK EMERGENCY MNGR
SIX INCHES OF WATER OVER BUFFALO ROAD IN
HILLSDALE.
&&
MADLocal storm report, May 24, 6:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 SSW VANCE AIR FORCE B 36.32N 97.92W
05/24/2019 M68 MPH GARFIELD OK AWOS
AWOS STATION KEND ENID VANCE AFB.
&&
MADLocal storm report, May 24, 6:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ENID 36.40N 97.88W
05/24/2019 E1.00 INCH GARFIELD OK EMERGENCY MNGR
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:43 PM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| May 23, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 45 min |
| May 23, 8:30 PM CDT | Tornado Warning | OUN | Ellis, Harper | 45 min |
| May 23, 9:04 PM CDT | Tornado Warning | OUN | Harper | 41 min |
| May 23, 9:34 PM CDT | Tornado Warning | OUN | Harper | 41 min |
| May 23, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 52 min |
| May 23, 9:43 PM CDT | Tornado Warning | OUN | Harper | 32 min |
| May 23, 10:11 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| May 23, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 44 min |
| May 23, 10:42 PM CDT | Tornado Warning | OUN | Harper, Woods | 17 min |
| May 23, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 45 min |
| May 24, 12:34 AM CDT | Special Weather Statement | OUN | Ellis, Harper | 26 min |
| May 24, 1:04 AM CDT | Special Weather Statement | OUN | Harper | 41 min |
| May 24, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 41 min |
| May 24, 1:58 AM CDT | Special Weather Statement | OUN | Woods | 32 min |
| May 24, 2:03 AM CDT | Special Weather Statement | OUN | Ellis, Woodward | 27 min |
| May 24, 2:16 AM CDT | Areal Flood Warning | OUN | Harper | 7 hr |
| May 24, 2:24 AM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| May 24, 2:27 AM CDT | Special Weather Statement | OUN | Woodward | 33 min |
| May 24, 2:37 AM CDT | Areal Flood Warning | OUN | Ellis, Woodward | 7 hr |
| May 24, 2:57 AM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| May 24, 3:23 AM CDT | Special Weather Statement | OUN | Dewey, Woods, Woodward | 37 min |
| May 24, 3:25 AM CDT | Special Weather Statement | OUN | Alfalfa | 35 min |
| May 24, 4:17 AM CDT | Special Weather Statement | OUN | Alfalfa | 28 min |
| May 24, 4:39 AM CDT | Flood Watch | OUN | Kingfisher, Noble | 3 days |
| May 24, 4:57 AM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| May 24, 5:22 AM CDT | Special Weather Statement | OUN | Kingfisher | 38 min |
| May 24, 5:57 AM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| May 24, 6:13 AM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| May 24, 6:23 AM CDT | Special Weather Statement | OUN | Custer | 37 min |
| May 24, 6:33 AM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| May 24, 6:46 AM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| May 24, 6:54 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| May 24, 6:56 AM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| May 24, 7:22 AM CDT | Special Weather Statement | OUN | Kingfisher | 38 min |
| May 24, 7:28 AM CDT | Areal Flood Advisory | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| May 24, 7:34 AM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| May 24, 7:45 AM CDT | Flash Flood Warning | OUN | Garfield, Kay, Noble | 3 hr |
| May 24, 7:53 AM CDT | Flash Flood Warning | OUN | Blaine, Garfield, Kingfisher | 3 hr |
| May 24, 8:51 AM CDT | Areal Flood Advisory | OUN | Kingfisher, Logan, Noble, Payne | 4 hr |
| May 24, 9:15 AM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 4 days |
| May 24, 9:18 AM CDT | River Flood Warning | OUN | Canadian, Cleveland, Grady, McClain | 3 days |
| May 24, 9:20 AM CDT | River Flood Warning | OUN | Cleveland, McClain | 4 days |
| May 24, 10:45 AM CDT | Areal Flood Warning | OUN | Blaine, Garfield, Grant, Kay, Kingfisher, Logan and 2 more | 12 hr |
| May 24, 11:00 AM CDT | Flood Watch | OUN | Caddo, Canadian, Comanche, Greer, Harmon, Jackson and 6 more | 65 hr |
| May 24, 1:17 PM CDT | Special Weather Statement | OUN | Ellis, Woodward | 28 min |
| May 24, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 43 min |
| May 24, 2:05 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 40 min |
| May 24, 2:13 PM CDT | Special Weather Statement | OUN | Kingfisher | 32 min |
| May 24, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 30 min |
| May 24, 2:32 PM CDT | River Flood Warning | OUN | Grant, Kay | 5 days |
| May 24, 2:39 PM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 56 hr |
| May 24, 2:41 PM CDT | River Flood Warning | OUN | Logan, Payne | 4 days |
| May 24, 2:47 PM CDT | River Flood Warning | OUN | Custer, Washita | 3 days |
| May 24, 2:51 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| May 24, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 46 min |
| May 24, 3:00 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 3 days |
| May 24, 3:37 PM CDT | Special Weather Statement | OUN | Major | 23 min |
| May 24, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 35 min |
| May 24, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Major, Woods | 30 min |
| May 24, 3:57 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| May 24, 4:00 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 24, 4:02 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| May 24, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 47 min |
| May 24, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 49 min |
| May 24, 4:29 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| May 24, 4:30 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Major | 60 min |
| May 24, 4:43 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| May 24, 4:46 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| May 24, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 52 min |
| May 24, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 48 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 54 min |
| May 24, 5:10 PM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 4 hr |
| May 24, 5:15 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| May 24, 5:20 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Dewey, Kingfisher and 1 more | 4 hr |
| May 24, 5:20 PM CDT | Special Weather Statement | OUN | Washita | 25 min |
| May 24, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 38 min |
| May 24, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 42 min |
| May 24, 5:31 PM CDT | Special Weather Statement | OUN | Woods | 29 min |
| May 24, 5:35 PM CDT | Flash Flood Warning | OUN | Blaine, Custer, Dewey, Major | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.